MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0030733003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2023
Type of Reportable Event Death
Event or Problem Description
Acurate ide study: it was reported that the patient died.On (b)(6) 2023, the subject was brought to the emergency department with chief complaints of acute chest pressure, confusion with altered mental status, dizziness, and nausea/emesis.The subject was diagnosed with inferior st elevation myocardial infarction.The subject received 324 mg aspirin as well as heparin bolus and was referred for immediate percutaneous coronary intervention (pci).Coronary angiography revealed a 99% stenosed ostium to proximal right coronary artery (rca) lesion.Owing to the need for rca intervention, due to bradycardia, hypotension and heart block, the subject was implanted with a temporary pacer.The vessel was pre-dilated with a 1.50 mm non-boston scientific (bsc), 2.00 mm emerge, 2.50 mm emerge, 2.50 mm nc emerge, and 3.00 mm nc emerge balloons.However, there was extensive recoil of the balloons.With each ballooning, the subject became profoundly hypotensive resulting in cardiogenic shock which required iv epinephrine, levodopa.The subject also became profoundly hypoxic and unresponsive which required transient chest compression.The subject was intubated in the cath lab, and a non-bsc heart pump was added for mechanical circulatory support to stabilize the subject to proceed pci.The lesions were treated with laser atherectomy, intravascular lithotripsy and with the aid of a non-bsc guide extension catheter, the vessel was stented with a 3.00 x 32 synergy drug-eluting stent (des) overlapped proximally with a 3.00 x 20 mm synergy des overlapping proximally with a 3.50 x 20 mm synergy megatron stent.There was timi-3 flow in the rca.The subject was later transferred to the critical care unit on high-dose inotropes and pressor and for further management.The subject remained significantly acidotic and hemodynamically unstable.After discussion with the family, the subject was transitioned to comfort measures.The subject was further extubated, the heart pump and pressors were discontinued due to the significant clinical decline and tenuous status despite significant medical intervention.On the same day, the subject was pronounced dead.Per the death certificate, the immediate cause of death was cardiogenic shock due to st elevation myocardial infarction and heart failure.Autopsy was not performed per death certificate.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18695923
Report Number2124215-2024-06046
Device Sequence Number18270042
Product Code NIQ
UDI-Device Identifier08714729980971
UDI-Public08714729980971
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2024
Device Lot Number0030733003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2024
Initial Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.50 MM MINI TREK BALLOON CATHETER
Outcome Attributed to Adverse Event Death;
Patient SexMale
Patient RaceWhite